Hives

A red, raised, and an itchy skin rash that might have been triggered by allergens is called hives or urticaria. Some of the triggers that can cause hives are medications (some antibiotics and NSAIDs), food (nuts, shellfish, eggs), infections, fever, dust mites, latex, pollen, sunlight exposure, etc. Antihistamines like Fexofenadine and Cetirizine are used for its treatment.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I developed hives on my tattoo. Please help.

Query: Hi doctor, When I was younger, I was allergic to everything. Now, I have been suffering from the pollen allergy syndrome and fairly bad seasonal allergies. Three months ago, I got my first tattoo. It looks beautiful and healed wonderfully. After getting a tattoo, I noticed seven hives on my legs on ...  Read Full »


Dr. Amolkumar W Diwan

Allergy Specialist, Pulmonologist

Answer: Hello, Welcome to icliniq.com. Pollen allergy syndrome is a very common manifestation due to allergy to allergens like pollen, raw fruits, vegetables or some tree nuts. The immune system recognizes the pollen as foreign substance and directs an allergic response to it. The symptoms are usually itchy...  Read Full »

I have itchy skin with hives after intercourse. Could this be a sign of semen allergy?

Query: Hello doctor, After sex, I always find myself having strong, clear watery discharge for about four to seven days. Today I found myself having an itchy skin with hives. Could this be a sign of semen allergy? I also experience a burning sensation on the outside of genitals which makes it difficult fo...  Read Full »


Dr. Raveendran Sr

Sexologist, Diabetologist, Andrologist, General Practitioner

Answer: Hello, Welcome to icliniq.com. I can understand your concern. Yes, you may have sperm allergy, that can be easily found by using a condom. Next time use a condom during sex and check whether you have discharge after that. Other cause can be due to 1. Gonorrhea and chlamydia are two of the most comm...  Read Full »

Why do I have itching of face and chest after sex?

Query: Hi doctor, After sex, my girlfriend's face, chest and legs burn and itch. What is the cause? And what can we do for it?  Read Full »


Dr. Rashmi Singh

Cosmetologist, Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. Is this the first time this has happened or every time? Are there any rashes or just itching? Kindly revert back with the details to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist  Read Full »

How to know whether I am allergic to mango or not?

Query: Hello doctor, I have mango allergy, and I am wondering if mango concentrate can cause an allergic reaction. I had mango juice, and I did not break out at all, but last year I had an allergic reaction that was from mangoes or peal, that were hives and swelling. Before I turned 18, I was eating mango...  Read Full »


Dr. Arun R Kaushik

Microbiologist, Criticalcare Physician, General Practitioner, Geriatrician, Family Physician

Answer: Hello, Welcome to icliniq.com. You need to identify which part of the mango are you allergic to and avoid it. Is it the juice or for the peal? Also, any particular variety of mango needs to be identified like banganapalli, alphonso, etc. If recurring with all the variety of mangoes then try to avo...  Read Full »

Are dermatographism and hives similar?

Query: Hi doctor, I went to a dermatologist last week, and she told me that I have dermographism. It started last month. How long does it take to go away? I have little bumps in my stomach such as hives, just like a pimple. I have a doubt, can hives pop like a little simple bump or only occur in clusters?...  Read Full »


Dr. Sudhir Kumar N

Dermatologist, Hair Transplant Surgeon, Cosmetologist

Answer: Hello, Welcome to icliniq.com. I have read about your query. Your condition can be acute urticaria/ hives. It usually presents with itching. Dermographism (dermatographism) is an exaggerated urticarial response which is also called skin writing. It is usually seen in young adults with a fair comp...  Read Full »

Can I take medicine for hives without any side effect?

Query: Hi doctor, I am getting red rashes on my skin when I apply some pressure or when I scratch my skin. They disappear after a few minutes. I consulted a dermatologist, and I am following these medicines. I am taking Allegra 120 mg and Rantac 150 mg. My doctor told me to continue the medication for a w...  Read Full »


Dr. Kakkar

Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hi, Welcome to icliniq.com. You have urticaria or hives. These medicines are safe, and they can be continued for a while if the problem persists. Hives can happen in response to a food allergen or food preservative, medications, infections, and alcohol. A large number of urticarias are idiopathic....  Read Full »

I have rashes that appear only in the evening. What can it be?

Query: Hi doctor, I am getting rashes on my skin regularly that keeps itching too much. It gets cured after every 6-8 hours. Again the rashes appear in the evening. Please help.  Read Full »


Dr. Shaunak Patel

Cosmetologist, Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. I have checked your picture (attachment removed to protect patient identity). You are having hives and this is acute urticaria.Take tablet Dazit M (Desloratadine) once at bedtime for 10 days in a row. In the daytime take tablet Allegra 180 mg (Fexofenadine) once after ...  Read Full »

Kindly suggest me a therapy to overcome heat allergy.

Query: Hello doctor, From one and a half year, I am suffering from heat allergy. Whenever I am exposed to the sun or when my body temperature rises, I get red hives on my body, especially on hands and chest. It usually lasts for 10 to 15 minutes and disappears. This happens when I am stressed, angry or d...  Read Full »


Dr. Shalini Patodiya

Dermatologist, Venereologist, Cosmetologist, Family Physician, Hair Transplant Surgeon

Answer: Hi, Welcome to icliniq.com. Your problem is a characteristic of cholinergic urticaria. It is a type of urticaria where patients are allergic to their own sweat. So, whenever a patient sweats, for example, due to heat, sun, stress, exercise. etc., the patient develops hives. Levocetirizine ca...  Read Full »

I have a rash that appears only when I sweat or take a shower. Is it hives?

Query: Hello doctor, I am a 20 year old male. I have a weird rash on the back. It looks like hives but does not itch or burn at all. It only appears when I sweat or take a shower.  Read Full »


Dr. Smit Uttam Janrao

General Medicine Physician, Internal Medicine Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. This is due to urticaria or hives. The mainstay treatment for this is to avoid the triggering factors, like in your case sweating or shower. I will suggest some medications. Please take them and let me know about the outcome. Tablet Montair LC (Montelukast and Le...  Read Full »

What is the reason for appearance of rash after bath?

Query: Hi doctor, Daily after my shower, my face turns red with rash. This has been happening since years. I have changed my soap and face wash several times. Besides, I have lived in many cities; this happens every time and everywhere. What could be the reason? What should I do for it? Please help.  Read Full »


Dr. Amolkumar W Diwan

Allergy Specialist, Pulmonologist

Answer: Hi, Welcome to icliniq.com. From your history it appears that, you are suffering from cholinergic urticaria or heat hives. This condition of being hypersensitive or extremely sensitive to heat or the response of sweating. People with this condition often wonder why they feel itch when they exerc...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.